Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 71, NWS Atlanta, GA

March 28, 20095 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Mar 28, 2009, 11:36 AM EDT for 5 counties in Georgia. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 28, 2009, 11:36 AM EDT (15:36 UTC)
Expired
Mar 28, 2009, 12:30 PM EDT
In force
54 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Bleckley County, GA, Dodge County, GA, Laurens County, GA, Telfair County, GA, Wheeler County, GA

The radar

The Robins AFB radar (KJGX), 81 km from the middle of the area, began a volume at 15:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 28, 10:20 AM EDTTornado WatchSPC8 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 3.6 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2009-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2009-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
641 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
284 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 281536
SVRFFC
GAC023-091-175-271-309-281630-
/O.NEW.KFFC.SV.W.0071.090328T1536Z-090328T1630Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1136 AM EDT SAT MAR 28 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BLECKLEY COUNTY IN CENTRAL GEORGIA
  EASTERN DODGE COUNTY IN CENTRAL GEORGIA
  LAURENS COUNTY IN CENTRAL GEORGIA
  TELFAIR COUNTY IN CENTRAL GEORGIA
  NORTHWESTERN WHEELER COUNTY IN CENTRAL GEORGIA

* UNTIL 1230 PM EDT

* AT 1134 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  UP TO 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 13 MILES WEST OF CHESTER TO 15 MILES WEST OF CHAUNCEY TO 22
  MILES SOUTHWEST OF MILAN...MOVING EAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MONTROSE...DUDLEY...DEXTER...CADWELL...RENTZ...JACKSONVILLE...
  HELENA...DUBLIN...MCRAE...ALAMO...SCOTLAND AND EAST DUBLIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3182 8316 3184 8319 3187 8318 3188 8321
      3201 8315 3212 8315 3254 8325 3269 8285
      3223 8274 3180 8282 3178 8287 3178 8298
      3177 8302
TIME...MOT...LOC 1535Z 260DEG 26KT 3246 8335 3213 8331
          3187 8339

$$
2 follow-up statements
000 
WWUS52 KFFC 281602
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1202 PM EDT SAT MAR 28 2009

GAC023-281611-
/O.CAN.KFFC.SV.W.0071.000000T0000Z-090328T1630Z/
BLECKLEY GA-
1202 PM EDT SAT MAR 28 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BLECKLEY COUNTY
IS CANCELLED...

THE LINE OF STORMS THAT PROMPTED THE WARNING HAS MOVED OUT OF THE 
COUNTY.

IF YOU SAW WIND DAMAGE OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER 
THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE 
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3182 8316 3188 8319 3220 8304 3259 8313
      3269 8285 3224 8274 3190 8280 3181 8282
      3178 8287 3177 8302
TIME...MOT...LOC 1601Z 260DEG 26KT 3252 8305 3221 8296
          3185 8310

$$

GAC091-175-271-309-281630-
/O.CON.KFFC.SV.W.0071.000000T0000Z-090328T1630Z/
TELFAIR GA-WHEELER GA-DODGE GA-LAURENS GA-
1202 PM EDT SAT MAR 28 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM EDT
FOR CENTRAL LAURENS...SOUTHEASTERN DODGE...WESTERN WHEELER AND
TELFAIR COUNTIES...

AT NOON EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM DUDLEY TO CEDAR GROVE TO CHINA HILL...MOVING EAST
AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ACHORD...RENTZ...HARLOW...CEDAR GROVE...HELENA...JACKSONVILLE...
MCRAE...LITTLE OCMULGEE STATE PARK...WORKMORE...DUBLIN...EAST
DUBLIN...LOWERY...SCOTLAND...HORSE CREEK WMA AND ALAMO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3182 8316 3188 8319 3220 8304 3259 8313
      3269 8285 3224 8274 3190 8280 3181 8282
      3178 8287 3177 8302
TIME...MOT...LOC 1601Z 260DEG 26KT 3252 8305 3221 8296
          3185 8310

$$
000 
WWUS52 KFFC 281624
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1224 PM EDT SAT MAR 28 2009

GAC091-175-271-309-281634-
/O.EXP.KFFC.SV.W.0071.000000T0000Z-090328T1630Z/
TELFAIR GA-WHEELER GA-DODGE GA-LAURENS GA-
1224 PM EDT SAT MAR 28 2009

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LAURENS...SOUTHEASTERN
DODGE...WESTERN WHEELER AND TELFAIR COUNTIES WILL BE ALLOWED TO 
EXPIRE AT 1230 PM EDT...

THE LINE OF STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE 
AREA AND SEVERE WEATHER IS NO LONGER EXPECTED.

IF YOU SAW WIND DAMAGE OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER 
THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE 
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3182 8316 3188 8319 3220 8304 3259 8313
      3269 8285 3224 8274 3190 8280 3181 8282
      3178 8287 3177 8302
TIME...MOT...LOC 1624Z 260DEG 26KT 3255 8286 3224 8277
          3188 8291

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 10:54 AM EDT, 42 minutes earlier.

Area forecast discussion, Mar 28, 10:54 AM EDT, 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1054 AM EDT SAT MAR 28 2009

.UPDATE...

SENT QUICK UPDATE FOR TORNADO WATCH. MAIN THREAT OF SEVERE
/ESPECIALLY TORNADOES/ FOR THE NEXT FEW HOURS APPEARS TO BE ALONG
AND SOUTH OF THE WARM FRONT ACROSS CENTRAL GEORGIA. POTENTIAL FOR
SEVERE EXISTS LATER THIS AFTERNOON ACROSS THE ENTIRE AREA AS DRY
SLOT ACROSS ALABAMA ALLOWS SUN TO HEAT UP THE ATMOSPHERE.

RRH
&&

.SHORT TERM /TODAY THROUGH MONDAY/...
MESOSCALE SYSTEM PUSHING INTO WESTERN GA THIS MORNING. MUCH OF THE
CWA IS STILL MORE STABLE...FOR NOW...THAN AREAS TO OUR WEST. BEST
INSTABILITY REMAINS NEAR THE GULF COAST. HOWEVER...BY LATE MORNING
INTO THE AFTERNOON STRONG LOW LEVEL JET CROSSES THE STATE. AIRMASS
BECOMES MORE UNSTABLE AS LIFTED INDEX VALUES APPROACH MINUS 4 OVER
PARTS OF THE CWA. SEVERE WORDING AND HEAVY RAIN CONTINUED FOR TODAYS
FORECAST. UPPER LOW TRACKING TO THE NORTHEAST TONIGHT...PULLING THE
SURFACE FRONT ACROSS THE CWA. RAIN SHOULD BE ENDING FROM THE WEST
THIS EVENING...WITH ONLY LOW POPS IN THE EAST CENTRAL ZONES AFTER
MIDNIGHT. WINDY...DRY AND COOLER FOR SUNDAY. DRY AND WARMER FOR
MONDAY. MAV/MET TEMPERATURES AGREE FAIRLY WELL AND HAVE TAKEN A
BLEND. FLOOD WATCH STILL IN EFFECT.

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
AFTER A BRIEF DRY PERIOD...MOISTURE RETURNS TO THE SOUTHEAST BY
TUESDAY MORNING. ANOTHER SERIES OF SOUTHERN STREAM SHORT WAVES
SHOULD GIVE US PERIODS OF RAIN THROUGH FRIDAY. AT THIS TIME IT LOOKS
LIKE THERE MAY BE A DRY SLOT BETWEEN WAVES WEDNESDAY INTO
THURSDAY. HAVE KEPT MENTION OF THUNDER MAINLY ACROSS CENTRAL ZONES
AS SURFACE PATTERN SUGGESTS ANOTHER WEAK WEDGE FOR MID WEEK.

&&

.AVIATION...
MORE LOW CLOUDS AND RAIN WITH SOME SCATTERED THUNDERSTORMS EXPECTED
ACROSS THE AREA TODAY. MAINLY IFR TO LIFR CEILINGS ACROSS THE AREA
THIS MORNING AS NEXT FRONTAL SYSTEM SWEEPS THROUGH THE SOUTHEASTERN
STATES. CEILINGS SHOULD STAY MVFR TO IFR ALL DAY UNTIL THIS SYSTEM
CLEARS THE REGION. THE LEADING EDGE OF THE HEAVY RAIN IS BEGINNING
TO MAKES ITS WAY INTO WESTERN GA AND SHOULD CONTINUE EASTWARD
THROUGH THE DAY. BIGGEST AVIATION THREAT TODAY WILL BE
THUNDERSTORMS. EXPECTING A LOT OF LIGHTNING AND STRONG GUSTY WINDS
WITH THE STRONGER STORMS. VSBYS WILL BE MVFR TO VFR EXCEPT IN AND
AROUND STRONGER STORMS WHERE YOU WILL SEE SOME IFR TO LIFR VSBYS.
WINDS WILL START OUT OF THE SW THIS MORNING TURNING SE BY 12Z AND
THEN TURN BACK TO THE SW AND EVENTUALLY W LATER TODAY INTO SUNDAY
MORNING. WIND SPEEDS WILL BE IN THE 6 TO 12KT RANGE WITH STRONGER
GUST IN AND AROUND ANY CONVECTIVE DEVELOPMENT.
&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          65  48  60  38  74 / 100  50   5   5   5
ATLANTA         66  42  56  38  71 / 100  30   5   5   5
BLAIRSVILLE     63  44  52  34  69 / 100  50   5   5   5
CARTERSVILLE    67  45  57  34  70 / 100  30  10   5   5
COLUMBUS        71  47  63  39  75 / 100  20   5   5   5
GAINESVILLE     65  45  57  36  71 / 100  50   5   5   5
MACON           73  49  65  37  76 / 100  50   5   5   5
ROME            70  45  60  39  76 / 100  20   5   5   5
PEACHTREE CITY  69  45  57  36  73 / 100  20   5   5   5
VIDALIA         73  53  68  39  75 /  90  70   5   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
BALDWIN...BANKS...BARROW...BARTOW...BIBB...BUTTS...CARROLL...
CATOOSA...CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...
COWETA...CRAWFORD...DADE...DAWSON...DEKALB...DOUGLAS...FANNIN...
FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON...
GREENE...GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD...
HENRY...JACKSON...JASPER...JONES...LAMAR...LUMPKIN...MADISON...
MERIWETHER...MONROE...MORGAN...MURRAY...MUSCOGEE...NEWTON...
NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PICKENS...PIKE...
POLK...PUTNAM...ROCKDALE...SOUTH FULTON...SPALDING...TALBOT...
TALIAFERRO...TAYLOR...TOWNS...TROUP...UNION...UPSON...WALKER...
WALTON...WARREN...WHITE...WHITFIELD...WILKES.

&&

41
Hazardous weather outlook, Mar 28, 10:10 AM EDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1010 AM EDT SAT MAR 28 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-291030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1010 AM EDT SAT MAR 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
A FEW SEVERE THUNDERSTORMS EXPECTED ACROSS CENTRAL GEORGIA
THROUGH TONIGHT.
ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS NORTH GEORGIA THIS
AFTERNOON AND TONIGHT.

.SYNOPSIS...
DEEP LOW PRESSURE SYSTEM IN THE MID-MISSIPPI VALLEY WILL LIFT
NORTHEAST INTO THE GREAT LAKES REGION BY SUNDAY MORNING. ITS
ASSOCIATED COLD FRONT WILL SWEEP EASTWARD THROUGH THE SOUTHEASTERN
STATES THROUGH SUNDAY MORNING.  A WARM FRONT STRETCHING ACROSS
SOUTH GEORGIA WILL LIFT NORTHWARD TODAY.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM ANY THUNDERSTORMS TODAY WILL BE DAMAGING
WINDS...LARGE HAIL...FLOODING...AND LIGHTNING. STORMS IN CENTRAL
GEORGIA MAY ALSO PRODUCE TORNADOES.  THESE STORMS ARE EXPECTED TO
MOVE ACROSS NORTH AND CENTRAL GEORGIA THROUGHOUT THE AFTERNOON AND
EVENING.  A SECOND THREAT WILL BE A SQUALL LINE MOVING THROUGH
NORTHERN AND CENTRAL GEORGIA AFTER DARK.

.DISCUSSION...
THE NORTHWARD MOVEMENT OF THE WARM FRONT IN SOUTHERN GEORGIA WILL
DICTATE WHERE AND WHEN SEVERE THUNDERSTORMS OCCUR THIS AFTERNOON AND
EVENING.  THE FRONT IS EXPECTED TO LIFT INTO CENTRAL GEORGIA BY THE
AFTERNOON AND INTO NORTHERN GEORGIA BY THE EVENING.  BY MIDNIGHT..A
COLD FRONT WILL BEGIN SWEEPING THROUGH THE STATE...POSSIBLY BRINGING
A SQUALL LINE ALONG WITH IT.

NORTH OF THE WARM FRONT...HEAVY RAIN WITH EMBEDDED THUNDERSTORMS
WILL OCCUR...WITH SOME LOCAL FLOODING POSSIBLE.  ALONG AND SOUTH OF
THE WARM FRONT...INSTABILITY WILL BE GREATER WITH CAPES APPROACHING
1200 J/KG.  VERTICAL WIND SHEAR WILL SUFFICIENT THROUGHOUT THE AREA
TODAY AND TONIGHT TO SPAWN TORNADOES...ESPECIALLY ALONG THE WARM
FRONT.  0-1 KM HELICITY VALUES OF 200-400 WILL BE COMMON IN THAT
AREA AS THE FRONT LIFTS.  THUS...SEVERE STORMS ARE EXPECTED ACROSS
CENTRAL GEORGIA FROM LATE MORNING THROUGH THIS EVENING...WITH THE
THREAT MOVING NORTHWARD INTO NORTHEAST GEORGIA IN THE LATE AFTERNOON
AND EVENING.  THE THREAT WILL DIMINISH SLIGHTLY AS THE AFTERNOON
HEATING DIMINISHES...BUT WILL STILL EXIST AS THE COLD FRONT SWEEPS
THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY AND WEDNESDAY AND
AGAIN THURSDAY NIGHT...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND COCORAHS OBSERVERS ARE ENCOURAGED TO SEND HEAVY
RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE. SPOTTERS AND
EMERGENCY MANAGERS SHOULD BE PREPARED FOR ACTIVATION TODAY THROUGH
TONIGHT.

In the hours before

Special weather statement, Mar 28, 6:39 AM EDT, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
639 AM EDT SAT MAR 28 2009

GAZ092-093-102>106-108-281100-
639 AM EDT SAT MAR 28 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN CRISP...
WILCOX...SUMTER...WEBSTER...STEWART...SCHLEY...MACON AND DOOLY
COUNTIES UNTIL 700 AM EDT...

AT 632 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS FROM LUMPKIN TO OWENSBORO MOVING
NORTHEAST AT 45 MPH. WINDS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
CRISP...WILCOX...SUMTER...WEBSTER...STEWART...SCHLEY...MACON AND
DOOLY COUNTIES...INCLUDING AREAS AROUND FLINT RIVER WMA...
...DRAYTON...PENNINGTON...LAMAR...HUNTINGTON...COBB...LESLIE...
DESOTO...AMERICUS...ANDERSONVILLE NATIONAL HISTORIC SITE...
SHILOH...AND VIENNA. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
Special weather statement, Mar 28, 7:38 AM EDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
738 AM EDT SAT MAR 28 2009

GAZ097-109-281200-
738 AM EDT SAT MAR 28 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN DODGE AND
LAURENS COUNTIES UNTIL 800 AM EDT...

AT 734 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GODWINSVILLE...MOVING NORTHEAST AT 45 MPH.
WINDS OF 45 MPH ARE POSSIBLE WITH THIS STORM.

RAINFALL AMOUNTS BETWEEN ONE QUARTER TO ONE HALF INCH CAN BE
EXPECTED ACROSS DODGE AND LAURENS COUNTIES...INCLUDING AREAS AROUND
GODWINSVILLE...CHAUNCEY...EASTMAN AND PLAINFIELD. DRIVERS SHOULD USE
CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF
WATER ON ROADWAYS IS ALSO LIKELY.
Special weather statement, Mar 28, 8:49 AM EDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
849 AM EDT SAT MAR 28 2009

GAZ078-089-090-102-281330-
849 AM EDT SAT MAR 28 2009

...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS AND HEAVY RAIN IN
   STEWART...CHATTAHOOCHEE...MUSCOGEE AND HARRIS COUNTIES UNTIL
   930 AM EDT...

AT 843 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 7 MILES WEST OF MOUNTAIN HILL TO 14 MILES
SOUTHWEST OF FLORENCE MARINA STATE PARK...MOVING EAST AT 40 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
STEWART...CHATTAHOOCHEE...MUSCOGEE AND HARRIS COUNTIES THROUGH 930 AM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MOUNTAIN
HILL...FLORENCE MARINA STATE PARK...LAUREL HILLS...GREEN ISLAND
HILLS...COLUMBUS...ROSE HILL...BIBB CITY...OMAHA...FLORENCE MARINA
STATE PARK...FORT BENNING/LAWSON ARMY AIR FIELD...LAUREL HILLS...
COLUMBUS METROPOLITAN AIRPORT...HIGHLAND PARK...AVONDALE AND SAINT
MARYS HILLS.

RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES CAN BE EXPECTED ACROSS
STEWART...CHATTAHOOCHEE...MUSCOGEE AND HARRIS COUNTIES. DRIVERS
SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES.
TEMPORARY STREET FLOODING AND PONDING OF WATER ON ROADWAYS IS ALSO
LIKELY.
Local storm report, Mar 28, 10:52 AM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1052 AM EDT SAT MAR 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     TSTM WND DMG     5 S LUMPKIN             31.98N 84.80W
03/28/2009                   STEWART            GA   AMATEUR RADIO

            FEW TREES DOWN AND MINOR STRUCTURE DAMAGE AT A LOCATION
            IN SOUTHERN STEWART COUNTY.

1020 AM     TSTM WND DMG     3 E RICHLAND            32.08N 84.62W
03/28/2009                   WEBSTER            GA   LAW ENFORCEMENT

            ONE TREE DOWN ON HWY 280 ALONG STEWART WEBSTER COUNTY
            LINE.

1025 AM     TSTM WND DMG     2 E RICHLAND            32.08N 84.64W
03/28/2009                   STEWART            GA   LAW ENFORCEMENT

            FEW POWERLINES DOWN NEAR WALMART ON HWY 280.

&&

GRIFFITH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 1:38 AM EDTRiver Flood WarningFFCGwinnett16 hr
Mar 28, 2:04 AM EDTRiver Flood WarningFFCNewton, Rockdale42 hr
Mar 28, 6:35 AM EDTRiver Flood WarningFFCForsyth, Fulton30 hr
Mar 28, 7:50 AM EDTRiver Flood WarningFFCClayton, Fayette, Spalding17 hr
Mar 28, 9:13 AM EDTTornado WarningFFCStewart47 min
Mar 28, 9:48 AM EDTTornado WarningFFCWebster31 min
Mar 28, 10:07 AM EDTTornado WarningFFCMarion, Schley, Sumter38 min
Mar 28, 10:23 AM EDTSevere Thunderstorm WarningFFCCrisp, Dooly, Houston, Macon, Schley, Sumter52 min
Mar 28, 10:41 AM EDTTornado WarningFFCCrisp, Dooly34 min
Mar 28, 11:01 AM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Houston, Pulaski, Wilcox59 min
Mar 28, 11:26 AM EDTRiver Flood WarningFFCCrawford, Talbot, Taylor, Upson48 hr
Mar 28, 11:26 AM EDTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs4 days
Mar 28, 11:26 AM EDTRiver Flood WarningFFCBarrow, Jackson7 hr
Mar 28, 11:26 AM EDTRiver Flood WarningFFCMadison, Oglethorpe21 hr
Mar 28, 12:19 PM EDTSevere Thunderstorm WarningFFCEmanuel, Johnson, Laurens, Montgomery, Telfair, Toombs and 2 more41 min
Mar 28, 1:07 PM EDTWind AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more31 hr
Mar 28, 1:11 PM EDTSevere Thunderstorm WarningFFCDodge, Telfair, Wilcox49 min
Mar 28, 1:52 PM EDTSevere Thunderstorm WarningFFCHarris, Muscogee38 min
Mar 28, 2:01 PM EDTSevere Thunderstorm WarningFFCTelfair, Wheeler59 min
Mar 28, 2:17 PM EDTFlash Flood WarningFFCJones6 hr
Mar 28, 2:36 PM EDTSevere Thunderstorm WarningFFCHarris, Muscogee54 min
Mar 28, 2:43 PM EDTSevere Thunderstorm WarningFFCMontgomery, Toombs, Wheeler22 min
Mar 28, 3:09 PM EDTSevere Thunderstorm WarningFFCMeriwether, Pike52 min
Mar 28, 3:33 PM EDTSevere Thunderstorm WarningFFCClayton, Fayette, Henry23 min
Mar 28, 3:49 PM EDTSevere Thunderstorm WarningFFCMontgomery, Telfair, Toombs, Wheeler41 min
Mar 28, 3:52 PM EDTSevere Thunderstorm WarningFFCButts, Henry, Spalding53 min
Mar 28, 4:16 PM EDTSevere Thunderstorm WarningFFCNewton, Rockdale44 min
Mar 28, 4:25 PM EDTSevere Thunderstorm WarningFFCHenry, Newton, Rockdale, Walton50 min
Mar 28, 4:33 PM EDTSevere Thunderstorm WarningFFCToombs19 min
Mar 28, 4:40 PM EDTRiver Flood WarningFFCDeKalb, Rockdale5 hr
Mar 28, 4:40 PM EDTRiver Flood WarningFFCJohnson, Laurens, Washington, Wilkinson12 days
Mar 28, 4:53 PM EDTSevere Thunderstorm WarningFFCBarrow, Clarke, Jackson, Oconee, Walton27 min
Mar 28, 5:56 PM EDTRiver Flood WarningFFCBaldwin, Washington, Wilkinson24 hr
Mar 28, 7:23 PM EDTAreal Flood WarningFFCHarris6 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.